Hail, Texas
- When
- August 2, 12:11 PM CST
- Where
- Texas County, Houston
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.333, -91.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 2, 1:55 AM CST, 10 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT FRI AUG 2 2002 FORECAST CHALLENGES INCLUDE CHANCE OF THUNDERSTORMS TODAY AND TEMPERATURES. SURFACE FRONT STILL PUSHING SOUTH AND EXTENDED FROM QUINCY IL TO EMPORIA KS AT 07Z. SUBSTANTIAL DROP IN DEWPOINTS BEHIND THE FRONT WITH READINGS IN THE LOWER 50S ACROSS NORTHWEST MISSOURI. THE FRONT WILL SAG INTO SOUTHERN MISSOURI AND BECOME MORE DIFFUSE TODAY. MODEST LOW LEVEL CONVERGENCE AND MOISTURE POOLING ALONG THE WEAKENING FRONT WILL SPARK A FEW AFTERNOON AND EARLY EVENING THUNDERSTORMS. APPEARS DEWPOINTS MAY LOWER A BIT ACROSS CENTRAL MISSOURI THIS AFTERNOON AS LOW LEVEL FLOW TURNS NORTHEAST. THIS ALONG WITH MORE CLOUD COVER WILL LIKELY KEEP TEMPERATURES IN CHECK. THEREFORE I WILL CANCEL THE HEAT ADVISORY. THE UPPER RIDGE WILL ASSERT ITSELF ACROSS THE REGION OVER THE NEXT SEVERAL DAYS BRINGING A PROLONG PERIOD OF HOT AND HUMID WEATHER WITH LITTLE CHANCE OF RAIN. I WILL NOT ISSUE HEAT RELATED PRODUCTS AT THIS TIME. IT APPEARS DEWPOINTS MAY LOWER A BIT ON SATURDAY AS SURFACE WINDS MAINTAIN AN EASTERLY COMPONENT. HIGHS IN THE MIDDLE TO UPPER 90S LOOK TO BE COMMON OVER THE WEEKEND INTO NEXT WEEK. .SGF...NONE. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 2 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... ISOLATED SEVERE THUNDERSTORMS WITH UP TO 1 INCH HAIL AND WIND GUSTS TO 60 MPH. HEAT INDEX 100 TO 105. * AREAS AFFECTED AND TIMING... ISOLATED STORMS COULD DEVELOP ANYWHERE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS BETWEEN 2 PM AND 7 PM. * SPOTTER ACTIVATION OUTLOOK... ACTIVATION IS NOT EXPECTED...DUE TO THE ISOLATED NATURE OF THE STORMS. * DISCUSSION... A WEAK FRONT WILL PUSH INTO SOUTHERN MISSOURI. SUFFICIENT MOISTURE AND INSTABILITY WILL BE IN PLACE TO SUPPORT ISOLATED THUNDERSTORMS. WEAK WINDS ALOFT AND THE LACK OF UPPER LEVEL DYNAMICS WILL LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT. * EXTENDED OUTLOOK THROUGH FRIDAY... AN EXTENDED PERIOD OF HOT AND HUMID WEATHER CAN BE EXPECTED OVER THE WEEKEND INTO NEXT WEEK. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S WITH HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES. TERRY THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313263.